Alert archive / New York / Frost Advisories in 2012

Frost Advisory 5, NWS Burlington, VT

September 10, 2012Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont

NWS Burlington, VT issued this frost advisory at Sep 10, 2012, 3:34 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont. It took effect at Sep 11, 2012, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 3:34 PM EDT (19:34 UTC)
In effect from
Sep 11, 2012, 12:00 AM EDT
Expired
Sep 11, 2012, 7:14 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Essex County, VT

The radar

The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS71 KBTV 101934
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
334 PM EDT MON SEP 10 2012

NYZ029-030-034-VTZ004-111300-
/O.NEW.KBTV.FR.Y.0005.120911T0400Z-120911T1300Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID...ISLAND POND
334 PM EDT MON SEP 10 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...THE ADIRONDACKS IN NORTHERN NEW YORK AND ESSEX
  COUNTY VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.  

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NEILES
1 follow-up statement
027 
WWUS71 KBTV 111114
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
714 AM EDT TUE SEP 11 2012

NYZ029-030-034-VTZ004-111215-
/O.CAN.KBTV.FR.Y.0005.000000T0000Z-120911T1300Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID...ISLAND POND
714 AM EDT TUE SEP 11 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...AND
ESSEX COUNTY OF VERMONT.

MORNING LOW TEMPERATURES HAVE BEEN REACHED AND WILL SLOWLY CLIMB
ABOVE ADVISORIES LEVELS WITHIN THE NEXT HOUR.

$$

LAHIFF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 10, 1:24 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 10, 1:24 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
124 PM EDT MON SEP 10 2012

.SYNOPSIS...
COOLER AIR FLOWING INTO THE REGION THIS MORNING ON NORTHERLY
WINDS WILL BRING A FEW CLOUDS TO THE NORTH COUNTRY. HIGH PRESSURE
THEN BUILDS OVER THE AREA BY TOMORROW WITH MAINLY CLEAR SKIES AND
REMAINS THE DOMINANT WEATHER FEATURE INTO NEXT WEEKEND. EXPECT A
COOL MORNING TOMORROW BEFORE A WARMING TREND SETS IN MID TO LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 123 PM EDT MONDAY...UPDATED FORECAST TO REFLECT CURRENT
OBSERVATIONS. DID NOT MAKE ANY SIGNIFICANT CHANGES. PREVIOUS
DISCUSSION FOLLOWS.

UPDATE TO PUT A SLIGHT CHANCE OF A FEW SPRINKLES EARLY THIS
MORNING RESULTING FROM COLD ADVECTION, STEEPENING LOW-LOW LEVEL
LAPSE RATES, NW UPSLOPE FLOW, AND MOISTURE. 850 TEMPS DROPPING TO
1-3C RIGHT NOW AND RISING ONLY SLIGHTLY TODAY. 925 TEMPS 8-10C.
EXPECTING STRATOCU OVER THE NORTH TO GIVE WAY TO LOWER LEVEL CU
DUE TO THE STEEP LAPSE RATES SHOWN ON ALL MODEL SOUNDINGS. BY
AFTERNOON CLOUD BASES RISE AND ENTRAIN DRIER AIR ALOFT SO PARTLY
SUNNY SKIES EXPECTED. EXPECTING MAX TEMPS TO BE MAINLY IN THE 60S
TODAY WITH SOME HIGHER ELEVATION LOCATIONS IN THE GREENS AND
ADIRONDACKS STRUGGLING TO GET ABOVE 60.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 436 AM EDT MONDAY...HIGH PRESSURE RIDGE WILL BEGIN TO CREST
OVER THE REGION TONIGHT SO HAVE MENTIONED FG FOR ALL AREAS AS
CALM WINDS/CLR SKIES WILL PERSIST. HAVE MENTIONED PATCHY FROST IN
THE MOUNTAIN VALLEYS OF THE ADIRONDACKS AND FAR NE VT AS TEMPS
WILL FALL INTO THE LOWER TO MID 30S. SOME PATCHY FOG POSSIBLE IN
THE USUAL RIVER VALLEY LOCATIONS AS WELL.

BY LATE TUESDAY RIDGE SLIDES SOUTH ALLOWING FOR SLGT WARMING
TREND TO BEGIN. TEMPS WILL WARM SLIGHTLY ON TUESDAY, ESPECIALLY
ST. LAWRENCE VALLEY WITH READINGS 5 OR SO DEGREES WARMER THAN
TODAY AS 850 TEMPS WARM TO 6-8C AND 925 REACHES 12-14C. THAT
SHOULD BRING MAX TEMPS INTO THE UPPER 60S TO MID 70S UNDER SUNNY
SKIES.

STILL COOL TUESDAY NIGHT WITH LIGHT WINDS AND CLEAR SKIES BUT
COLUMN CONTINUES TO WARM ABOVE THE SURFACE. LOWS MAINLY IN THE
40S WITH A FEW COLD SPOTS STILL THE 30S.

ON WEDNESDAY WARM ADVECTION CONTINUES AS 850 TEMPS RISE INTO THE
TEENS AND 925 TEMPS OF 18-19C GIVES US MAX TEMPS IN THE UPPER 70S
TO LOWER 80S WITH PLENTY OF SUNSHINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 356 AM EDT MONDAY...HIGH PRESSURE WEAKENS WEDNESDAY NIGHT
INTO THURSDAY AS HIGH PRESSURE BECOMES MORE PROGRESSIVE AND
BEGINS TO SHIFT INTO THE CANADIAN MARITIMES. FLOW BECOMES
SOUTHWESTERLY AND TEMPERATURES MODIFY ACROSS THE REGION FROM
WEDNESDAY THROUGH FRIDAY...WITH MAXIMUMS AND MINIMUMS INCREASING
A COUPLE OF DEGREES EACH DAY. BY FRIDAY...HIGHS WILL INCREASE
FROM THE MID 70S INTO THE LOW TO MID 80S. OVERNIGHT LOWS FOLLOW A
SIMILAR TREND AND INCREASE FROM THE UPPER 40S/LOW 50S TO THE LOW
TO MID 60S. CLOUD COVER INCREASES FRIDAY AHEAD OF A WEAK TROUGH
OF LOW PRESSURE. UPPER LEVEL SUPPORT SHOULD BE WELL DISPLACED
FROM THE FORECAST REGION IN NORTHERN CANADA AND THIS TROUGH WILL
LIKELY BREAK DOWN AS IT MOVES INTO THE SLOWLY RETREATING RIDGE.
EXPECT ONLY VERY SLIGHT CHANCES OF PRECIPITATION WITH POPS IN THE
10 TO 20 PERCENT RANGE MAINLY OVER THE TERRAIN AS THIS WEAK
BOUNDARY MOVES THROUGH THE REGION BY SATURDAY AFTERNOON. A WAVE
FORMS ALONG THE TAIL OF THE BOUNDARY SUNDAY AND A MORE VIGOROUS
SYSTEM APPROACHES THE FORECAST REGION FROM THE GREAT LAKES.
CHANCES OF PRECIPITATION INCREASE THROUGH MONDAY NIGHT AS THE
PREVIOUS WEAK BOUNDARY SHIFTS NORTHWARD PLACING THE RIDGING IN
THE WARM SECTOR FOR THE START OF NEXT WEEK.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...SCT/BKN/OVC VFR CEILINGS AND NORTHWESTERLY
WIND GUSTS TO 20KTS WILL PREVAIL THROUGH THE LATE AFTERNOON/EARLY
EVENING. CLEAR SKIES WITH LIGHT/CALM WINDS ARE EXPECTED BY TONIGHT
FAVORING DEVELOPMENT OF RADIATIONAL FOG AT MPV/SLK WITH IFR/LIFR
CONDITIONS...OTHERWISE VFR FOR THE REST OF THE TERMINALS THROUGH
THE REST OF THE PERIOD. LIGHT/VARIABLE WINDS BECOME SOUTHWESTERLY
AT OR BELOW 10KTS /EXCEPT SOUTHEAST AT PBG DUE TO THE LAKE
BREEZE/.

OUTLOOK 18Z TUESDAY THROUGH FRIDAY...

18Z TUESDAY THROUGH FRIDAY...VFR UNDER HIGH PRESSURE EXCEPT
NOCTURNAL IFR TO LIFR IN THE USUAL FOG PRONE LOCATIONS KSLK/KMPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...NEILES/SISSON
SHORT TERM...SISSON
LONG TERM...BOYD
AVIATION...LOCONTO
Hazardous weather outlook, Sep 10, 3:24 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EDT MON SEP 10 2012

NYZ026>028-031-035-087-VTZ001>003-005>012-016>019-111930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
324 PM EDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029-030-034-VTZ004-111930-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX-
324 PM EDT MON SEP 10 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHEAST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2012Frost Advisories in Vermont, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.